Hail, El Paso
- When
- August 18, 3:28 PM MST to 3:33 PM MST
- Where
- El Paso County, 4 mi SE of Monument
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.039, -104.827
A thunderstorm produced nickel size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A thunderstorm produced nickel size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 18, 1:57 PM MST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT SAT AUG 18 2007 .SHORT TERM... TONIGHT AND TOMORROW) CURRENTLY...AS HAS BEEN THE CASE THE LAST FEW DAYS...SCTD SHOWERS AND TSRA ARE OVER THE SW...C AND S SANGRE MTNS....AND THIS ACTIVITY IS MOVING NE AT 10-20 MPH. THINGS ARE A BIT DRIER THAN THE LAST FEW DAYS IN THAT DWPTS ARE MAINLY IN TH 50-55 RANGE ON THE PLAINS. WAT VAP IS ALSO SHOWING THAT IT IS DRIER IN THAT THE DRIER AIR VROM THE SW HAS ADVECTED UP OVER THE STATE. AS HAS BEEN FCSTD BY THE GUIDANCE...REMNANTS OF ERI IS MOVG NE ACROSS OK AND KS. THIS AFTERNOON THROUGH TONIGHT...NOT MUCH CHANGE FROM PREVIOUS THINKING IN THAT WE WILL ONCE AGAIN SEE SCTD ACTIVITY LATER THIS AFTERNOON AND EVENING OVER THE MTNS AND ADJ I-25 CORRIDOR. WITH THE DRIER AIR IN PLACE BELIEVE LOCALLY HEAVY RAIN IS A BIT LESS OF A THREAT THAN THE LAST FEW DAYS. ACTIVITY SHOULD BE ENDING BY MID TO LATE EVENING OVER THE REGION. TOMORROW...IT WILL LIKELY BE DRIER THAN TODAY. I PRETTY MUCH KEPT THE INHERITED FCSTED POP GRIDDS WHICH ONLY HAVE ISOLD ACTIVITY OVER THE MTNS TOMORROW AFTERNOON. TEMPS WILL BE INCHREASING...AND I BELIEVE IT WILL GENERLLY BE ABOUT 3F WARMER THAN IT IS TODAY OVER THE REGION. .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) ...HOT MONDAY AND TUESDAY... .SUNDAY NIGHT THROUGH TUESDAY...A COUPLE DISTURBANCES WILL MOVE ACROSS THE NORTHERN ROCKIES...WITH THE BAROCLINIC REGION STAYING OVER WYOMING. WEST TO SOUTHWEST FLOW ALOFT WILL ADVECT DRY AIR OVER THE PACIFIC INTO THE REGION WITH 700MB PROGGED TO BE BETWEEN 15C AND 20C DURING THIS TIME. ONLY MADE MINOR CHANGES TO THE GRIDS. I NUDGED THE MAXIMUMS TOWARDS THE MEX NUMBERS WHICH GENERALLY WERE A COUPLE OF DEGREES WARMER THAN THE CURRENT GRIDS. MAXIMUMS WILL APPROACH OR EXCEED 100 OVER PORTIONS OF THE PLAINS. OTHER CHANGE WAS TO LOWER POPS SLIGHTLY ON THE PLAINS WITH VALUES MOSTLY LESS THAN 5 PERCENT BOTH AFTERNOONS AND EVENINGS ON THE PLAINS. IN THE MOUNTAINS ONLY ISOLATED POPS ARE IN THE GRIDS WHICH ANY CONVECTION PRODUCING LIGHT RAIN. WARM AIR ALOFT SHOULD CAP ANY CONVECTION AND LEE TROUGH NEAR THE BORDER WILL TEND TO DRY LOWER LEVELS. GFS AND THE NAM...TO A LESSER EXTENT...SUGGEST A WEAK SURGE MOVING INTO NORTHEAST COLORADO. THE MODELS TEND TO BE TOO FAST AND STRONG WITH TROUGHS MOVING INTO THE ROCKIES DURING THE SUMMER...WHICH WOULD IMPLY THE MODELS ARE TOO STRONG WITH THIS SURGE. .WEDNESDAY AND THURSDAY...MODELS AND ENSEMBLES HAVE A TROUGH MOVING INTO THE GREAT BASIN. THE SURFACE PRESSURE FIELDS SUGGEST A WEAK BOUNDARY OVER NORTHERN OR CENTRAL COLORADO. GFS HAS A ONE AND HALF INCHES OR RAIN WEDNESDAY EVENING OVER NORTHEAST COLORADO...AND IT HAS A FEW TENTHS OF AN INCH ABOUT 100 MILES FURTHER NORTH ON THURSDAY. MUCH TOO EARLY TO TRY TO PINPOINT THE POSITION OF THE FRONT AS WELL PRECIPITATION AMOUNTS. GRIDS HAVE SOMEWHAT COOLER WEATHER THAN MONDAY AND TUESDAY..WITH ISOLATED TO SCATTERED POPS ON WEDNESDAY WITH LOWER POPS ON THURSDAY. .FRIDAY AND SATURDAY...AS THE TROUGH MOVES INTO THE UPPER MIDWEST...THERE IS THE POTENTIAL FOR AN UPSLOPE SURGE INTO THE REGION...WHICH WILL BRING COOLER AIR INTO THE PLAINS AND EASTERN MOUNTAINS...WITH POSSIBLY HIGHER DEWPOINTS. HOWEVER...THE RIDGE ALOFT WILL AMPLY WHICH WOULD TEND TO CAP CONVECTION AND CAUSE WARMER TEMPERATURES. I FOLLOWED THE HPC TEMPERATURE GUIDANCE CLOSELY WITH TEMPERATURES NEAR NORMAL ON THE PLAINS. POPS ARE GENERALLY ISOLATED WITH THE HIGHEST AMOUNTS OVER THE MOUNTAINS. --PGW-- && .AVIATION...ISOLD TO SCT TSTMS THIS AFTERNOON AND EVENING OVR AND NR THE MTS AND THE I-25 CORRIDOR...THE VERY BRIEF HEAVY RAIN COULD CAUSE VSBY AND CIGS TO DROP INTO THE MVFR CATEGORY BRIEFLY. AS FOR TOMORROW...IT WILL BE DRIER THAN TODAY AND MAY NOT SEE ANY THUNDER AT OR NEAR ANY OF THE TAF SITES. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 635 AM MDT SAT AUG 18 2007 COZ058>089-093>099-191245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 635 AM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER AND NEAR THE MOUNTAINS THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...WIND GUSTS AROUND 45 MPH AND HAIL UP TO ONE-HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS EACH AFTERNOON AND EVENING FROM SUNDAY THROUGH TUESDAY. WEDNESDAY THROUGH FRIDAY THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS IN THE AFTERNOON AND SPREAD OUT OVER THE LOWER ELEVATIONS DURING THE EVENING. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL HAIL...WIND GUSTS TO 45 MPH AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER NOON OVER AND NEAR THE MOUNTAINS.
The Pueblo radar (KPUX), 85 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55752.